Alert archive / Wyoming / Special Weather Statements in 2021
Special Weather Statement, NWS Cheyenne, WY
NWS Cheyenne, WY issued this special weather statement at Jul 30, 2021, 3:48 PM MDT for Platte County, Wyoming. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2021, 3:48 PM MDT (21:48 UTC)
- Expired
- Jul 30, 2021, 4:15 PM MDT
- In force
- 27 min
- Issued by
- NWS Cheyenne, WY
County Platte County, WY
The radar
The Cheyenne radar (KCYS), 90 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.8 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2523 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
890 WWUS85 KCYS 302148 SPSCYS Special Weather Statement National Weather Service Cheyenne WY 348 PM MDT Fri Jul 30 2021 WYZ106-107-302215- East Platte County WY- Central Laramie Range and Southwest Platte County WY- 348 PM MDT Fri Jul 30 2021 ...SPECIAL WEATHER STATEMENT... At 347 PM MDT, Doppler radar was tracking a strong thunderstorm near Westview Circle, or 9 miles southwest of Wheatland, moving southeast at 15 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Bordeaux, Westview Circle and Slater. This includes Interstate 25 in Wyoming between mile markers 67 and 74. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4197 10518 4205 10507 4192 10484 4179 10504 TIME...MOT...LOC 2147Z 312DEG 15KT 4196 10509 $$ Brothers
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Jul 30, 2:43 PM MDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jul 30, 2:43 PM MDT, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
243 PM MDT Fri Jul 30 2021
.UPDATE...
Issued at 241 PM MDT Fri Jul 30 2021
Looking at latest HRRR simulated radar...looking at heavy rain
developing across northern Laramie County that extends to the
Nebraska state line. These storms slowly track across Goshen
County as well. Went ahead and expanded the watch further east to
cover these areas.
&&
.SHORT TERM...(This evening through Saturday night)
Issued at 215 PM MDT Fri Jul 30 2021
Forecast challenges deal with heavy rainfall potential over the
next 12 to 24 hours.
Currently...Frontal boundary from a surface low near Ogallala
Nebraska extends west along the Colorado/Wyoming state line to
Laramie to Casper this afternoon. East of the front...surface
based CAPE around 2500 J/KG in the southern Panhandle off SPCs
Mesoanalysis Page. To our north over Converse/Niobrara Counties
near 2000 J/KG and west of the front...near 500 J/KG. Sfc-6km
shear over extreme southeast Wyoming around 35kts. Radar showing
cells developing over northern Colorado already early this
afternoon. Starting to see some development over the northern
Laramie Range as well. Storms are stationary at this point. Mid
level water vapor imagery showing entire CWA covered in
moisture...setting the stage for widespread convection to develop
through the afternoon.
Using the latest HRRR simulated radar...which was great
yesterday...storms develop in the next hour or so and continue
pretty much where radar is showing development currently. Storms
become widespread around the 22-23Z timeframe across Albany County
and the south Laramie Range. Looks like Cheyenne stays under
convection through at least 02-03Z. Think I will add central
Laramie County to the Flash Flood Watch here in another hour or
so. 12Z NAM PWATs up near 1.5 inches over Laramie County with 1.7
inches in the Panhandle. These high PWATs continue through the
evening hours.
Looks like another wet day Saturday before the monsoon moisture
moves back south into Colorado. May need another Flash Flood
Watch for Saturday...maybe not as widespread over today.
.LONG TERM...(Sunday through Thursday)
Issued at 233 AM MDT Fri Jul 30 2021
Passage of cold front through the region early Sunday will usher
closer to near-normal temperatures along with limiting moisture
spread mainly to the southern elevated terrain in southeast Wyoming
in the afternoon. High pressure builds once more across the American
Southwest with continued influence over our region with pockets of
vorticity advection leading once more to afternoon showers on the
Wyoming side. GFS and EURO are bit off by some mileage in location
of showers and thunderstorms as moisture is advected into the
region. Temperatures to remain slightly above normal with highs
reaching into the upper 80s and low 90s east of Laramie Range and
from the middle 70s to middle 80s west of the Laramie Range for
majority of the extended forecast.
Shortwave passes through the region Wednesday with better chances of
precipitation across Nebraska with extended models having solutions
of upper level low near Montana limiting influence of high pressure
and return to zonal flow aloft. Drier conditions to prevail later in
the forecast period.
&&
.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1143 AM MDT Fri Jul 30 2021
Numerous NE Panhandle terminals remain at IFR conditions due to
lingering near-surface smoke reducing visibility. Expecting these
conditions to continue for the next few hours, especially near
KCDR where webcams look very smoky. Smoke should retreat to the
northeast this afternoon before return again overnight.
Additionally, scattered to numerous showers and thunderstorms will
impact SE WY terminals from mid-afternoon through the evening.
Heavy rainfall at times could reduce visibility to IFR levels if
any storms move directly over area terminals. Will monitor latest
radar trends and make appropriate AMD as needed. Storms will
lighten up through the evening, mostly moving out of the area by
06z tonight.
&&
.FIRE WEATHER...
Issued at 215 PM MDT Fri Jul 30 2021
Monsoon moisture overhead this afternoon will continue into Sunday
before shifting back to the south. This means widespread wetting
rains for most of southeast Wyoming and Nebraska
Panhandle. Look for no critical fire weather conditions through
the weekend into the first half of next week with afternoon
humidities staying well in the 20 percent range for most areas.
Could see drier weather for the end of next week.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Flash Flood Watch until midnight MDT tonight for WYZ103-105>108-
110-114>119.
NE...None.
&&
UPDATE...GCC
SHORT TERM...GCC
LONG TERM...WM
AVIATION...MB
FIRE WEATHER...GCCHazardous weather outlook, Jul 30, 2:56 AM MDT, 12 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 256 AM MDT Fri Jul 30 2021 NEZ002-003-019>021-054-055-095-096-WYZ101>104-106>109-111>113- 117>119-310900- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-South Laramie Range Foothills- Central Laramie County-East Laramie County- 256 AM MDT Fri Jul 30 2021 This hazardous weather outlook is for portions of panhandle Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Scattered to numerous showers and thunderstorms will occur, mainly this afternoon and evening, with the most coverage west of Interstate 25. A few of the thunderstorms east of a Wheatland to Cheyenne line, and over the Nebraska Panhandle may become severe, producing strong winds and some hail. Locally heavy rain will occur with some storms. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Isolated to scattered afternoon and evening thunderstorms can be expected most days. .Spotter information statement... Spotter activation will not be needed. WYZ105-110-114>116-310900- Shirley Basin-North Snowy Range Foothills-Snowy Range- Laramie Valley-South Laramie Range- 256 AM MDT Fri Jul 30 2021 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT A Flash Flood Watch is in effect from 11 AM until midnight. Numerous showers and thunderstorms will occur, mainly this afternoon and evening. Some of the thunderstorms will likely produce heavy rainfall, and possible flash flooding. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Isolated to scattered afternoon and evening thunderstorms can be expected most days. .Spotter information statement... Spotter activation will not be needed. Rubin
In the hours before
Special weather statement, Jul 30, 2:42 PM MDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
242 PM MDT Fri Jul 30 2021
WYZ116-117-302115-
South Laramie Range WY-South Laramie Range Foothills WY-
242 PM MDT Fri Jul 30 2021
...SPECIAL WEATHER STATEMENT...
At 240 PM MDT, Doppler radar was tracking a thunderstorm over
Vedauwoo Campground, or 16 miles southeast of Laramie, moving east
at 5 mph.
Pea size hail, heavy rainfall with reduced visibility, and winds in
excess of 30 mph will be possible with this storm.
Locations impacted include...
Granite Springs Reservoir, Vedauwoo, Granite Springs Campground,
Crystal Lake Reservoir, Crystal Lake Campground, Vedauwoo Campground
and Buford.
This includes Interstate 80 in Wyoming between mile markers 328 and
344.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 4112 10545 4122 10539 4122 10515 4100 10514
4100 10543 4101 10543
TIME...MOT...LOC 2040Z 289DEG 6KT 4114 10535
BrothersSpecial weather statement, Jul 30, 3:15 PM MDT, 33 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
315 PM MDT Fri Jul 30 2021
WYZ116-117-302200-
South Laramie Range WY-South Laramie Range Foothills WY-
315 PM MDT Fri Jul 30 2021
...SPECIAL WEATHER STATEMENT...
At 314 PM MDT, Doppler radar was tracking thunderstorms along a line
extending from near Granite Springs Campground to 8 miles northwest
of Natural Fort. Movement was east at 10 mph.
Pea size hail, heavy rainfall with reduced visibility, and winds in
excess of 30 mph will be possible with these storms.
Locations impacted include...
Granite Springs Reservoir, North Crow Campground, Vedauwoo, Granite
Springs Campground, Crystal Lake Reservoir, Crystal Lake Campground,
Vedauwoo Campground, Buford and Yellow Pine Campground.
This includes the following highways...
Interstate 25 in Wyoming between mile markers 1 and 3.
Interstate 80 in Wyoming between mile markers 326 and 354.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
&&
LAT...LON 4116 10544 4129 10542 4133 10525 4114 10497
4100 10484 4100 10516
TIME...MOT...LOC 2114Z 250DEG 9KT 4119 10529 4102 10506
BrothersSpecial weather statement, Jul 30, 3:48 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Cheyenne WY 348 PM MDT Fri Jul 30 2021 WYZ106-107-302215- East Platte County WY- Central Laramie Range and Southwest Platte County WY- 348 PM MDT Fri Jul 30 2021 ...SPECIAL WEATHER STATEMENT... At 347 PM MDT, Doppler radar was tracking a strong thunderstorm near Westview Circle, or 9 miles southwest of Wheatland, moving southeast at 15 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Bordeaux, Westview Circle and Slater. This includes Interstate 25 in Wyoming between mile markers 67 and 74. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4197 10518 4205 10507 4192 10484 4179 10504 TIME...MOT...LOC 2147Z 312DEG 15KT 4196 10509 Brothers
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 7:44 PM MDT | Areal Flood Advisory | CYS | Albany, Carbon | 89 min |
| Jul 29, 10:21 PM MDT | Special Weather Statement | CYS | Converse | 39 min |
| Jul 29, 11:06 PM MDT | Special Weather Statement | CYS | Converse | 39 min |
| Jul 29, 11:44 PM MDT | Special Weather Statement | CYS | Converse | 46 min |
| Jul 30, 12:29 AM MDT | Special Weather Statement | CYS | Converse, Niobrara | 61 min |
| Jul 30, 12:54 AM MDT | Areal Flood Advisory | CYS | Niobrara | 3 hr |
| Jul 30, 12:57 AM MDT | Special Weather Statement | CYS | Converse | 33 min |
| Jul 30, 1:29 AM MDT | Special Weather Statement | CYS | Converse | 31 min |
| Jul 30, 2:05 AM MDT | Special Weather Statement | CYS | Niobrara | 25 min |
| Jul 30, 3:15 PM MDT | Special Weather Statement | CYS | Laramie | 45 min |
| Jul 30, 3:22 PM MDT | Areal Flood Advisory | CYS | Albany, Laramie | 113 min |
| Jul 30, 3:33 PM MDT | Flash Flood Warning | CYS | Albany, Carbon | 3 hr |
| Jul 30, 4:38 PM MDT | Special Weather Statement | CYS | Platte | 37 min |
| Jul 30, 4:51 PM MDT | Special Weather Statement | CYS | Albany | 39 min |
| Jul 30, 5:19 PM MDT | Special Weather Statement | CYS | Platte | 41 min |
| Jul 30, 5:23 PM MDT | Severe Thunderstorm Warning | CYS | Laramie, Platte | 37 min |
| Jul 30, 5:46 PM MDT | Flash Flood Warning | CYS | Laramie, Platte | 2 hr |
| Jul 30, 5:52 PM MDT | Special Weather Statement | CYS | Converse | 38 min |
Nearby
Special Weather Statements in Wyoming, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.